Oklahoma, 2004

Hail in Oklahoma, April 7, 2004

April 7, 2004 · NWS TSA · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 7, 2:40 PM CST, 5 minutes earlier.

Area forecast discussion, Apr 7, 2:40 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
340 PM CDT WED APR 7 2004

UPPER LOW TRACKING NEAR THE RED RIVER IS HELPING TO PROVIDE ENOUGH
INSTABILITY THAT ISOLATED SEVERE WEATHER WILL BE POSSIBLE ACROSS FAR
SOUTHEAST OKLAHOMA THROUGH EARLY EVENING.  EXPECT ONGOING PRECIP TO
GRADUALLY SHRINK IN COVERAGE INTO THE EVENING AS HEATING IS
LOST...WITH THE LOW FORECAST TO MOVE EAST OF THE AREA OVERNIGHT
TAKING PRECIP CHANCES WITH IT.

SURFACE HIGH TO BRIEFLY BUILD INTO THE AREA TOMORROW BUT WILL HAVE A
HARD TIME PRESSING SOUTHWARD AS NEXT SHORTWAVE TROUGH...CURRENTLY
OVER WESTERN ARIZONA...INDUCES PRESSURE FALLS TO OUR WEST BY
TOMORROW AFTERNOON.  DESPITE GENERAL LOW LEVEL SUBSIDENCE...MODEL
SOUNDINGS SUPPORT GOOD LOW LEVEL MIXING BENEATH MOSTLY SUNNY
SKIES...SO NOTICEABLY WARMER TEMPS EXPECTED TOMORROW.

EVOLUTION OF SURFACE PATTERN ON FRIDAY AND RESULTANT AIRMASS
DESTABILIZATION WILL BE KEY IN SEVERE WEATHER POTENTIAL BY FRIDAY
AFTERNOON/OVERNIGHT.  BEST IDEA TOWARD UNFOLDING SCENARIO HAS
DECAYING MCS MOVING INTO EASTERN OKLAHOMA BY MID DAY FRIDAY AHEAD OF
MID LEVEL TROUGH AXIS MOVING OUT OF THE SOUTHERN ROCKIES.  RESIDUAL
CLOUD COVER WILL HAMPER PROGRESSION OF ADVANCING WARM FRONT WITH MID
AFTERNOON SURFACE LOW EXPECTED TO NEAR THE CENTRAL OK RED RIVER
VALLEY.  LOCATIONS SOUTH OF INTERSTATE 40 CURRENTLY APPEAR TO HAVE
THE HIGHEST POTENTIAL FOR ORGANIZED SEVERE WEATHER AS SURFACE LOW
EJECT NORTHEASTWARD ACROSS THE FORECAST AREA WITH STRONG COLD FRONT
FOLLOWING.  TIMING CURRENTLY PLACES THE HIGHEST POPS FOR FRIDAY ACROSS
THE WEST AND NORTH...WITH INCREASING POPS SOUTH AND EAST BY LATE
AFTERNOON INTO FRIDAY NIGHT.

DECREASING RAIN CHANCES INTO SATURDAY AS UNSEASONABLY COLD AIRMASS
BUILDS INTO THE REGION.  MODEL AGREEMENT ON STRENGTH OF THIS AIRMASS
ARGUES FOR LOWERING TEMPS SUNDAY THROUGH MONDAY WITH LOWER/MID 30S
POSSIBLE ACROSS THE NORTHERN HALF OF THE AREA MONDAY NIGHT.  WARMING
TREND THEN EXPECTED FROM MID WEEK ON...AND CHOSE TO KEEP A DRY
FORECAST AS AGREEMENT ON INDIVIDUAL WAVES IS POOR AND LOW LEVEL
MOISTURE WILL LIKELY BE LACKING.

PRELIM NUMBERS:

TUL    51   73   49   68 /  20    5   10   60
FSM    53   77   50   72 /  30   10    5   50
MLC    50   77   51   71 /  30   10   10   50
BVO    47   72   44   64 /  10    5   10   60
FYV    48   71   40   66 /  20    5    5   60
BYV    48   69   42   65 /  20    5    5   50
MKO    51   76   49   70 /  20    5    5   60
MIO    49   69   44   64 /  10    5    5   60
F10    51   75   52   68 /  20   10   10   60
HHW    53   79   53   74 /  40   20   10   50

FORECAST ID= 07

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Apr 7, 12:00 PM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED APR 7 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED APR 7 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...AN ISOLATED SEVERE THUNDERSTORM POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS EXTREME SOUTHEAST OKLAHOMA...

A WEAKENING UPPER LEVEL DISTURBANCE CURRENTLY OVER CENTRAL OKLAHOMA
WILL MOVE THROUGH EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS THIS
AFTERNOON AND EVENING. THIS DISTURBANCE AND ITS ASSOCIATED WEAK
SURFACE LOW PRESSURE SYSTEM WILL BE RESPONSIBLE FOR TRIGGERING
SCATTERED SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE
ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS LATE THIS
AFTERNOON AND EVENING WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE
ACROSS EXTREME SOUTHEAST OKLAHOMA. HOWEVER...THE MAJORITY OF THE
STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL
HAIL...BRIEF GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAIN. THE
SHOWERS AND THUNDERSTORMS WILL COME TO END AROUND MIDNIGHT AS THE
UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING
ACROSS EXTREME SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA ON FRIDAY
WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON INTO
FRIDAY NIGHT.  A FEW OF THESE STORMS COULD BE SEVERE...PRIMARILY OVER
FAR SOUTHEAST OKLAHOMA WHERE INSTABILITIES WILL BE MAXIMIZED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Apr 7, 2:02 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 PM CDT WED APR 7 2004

OKZ049-053-076-080100-
CHOCTAW OK-LE FLORE OK-PUSHMATAHA OK-
302 PM CDT WED APR 7 2004

SEVERE THUNDERSTORM WATCH NUMBER 49 IN EFFECT UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEASTERN OKLAHOMA...
CHOCTAW		PUSHMATAHA	LE FLORE.

The radar

The Western Arkansas radar (KSRX), 177 km away, was scanning. The volume nearest the first event began at 20:43 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Choctaw

When
April 7, 2:45 PM CST
Where
Choctaw County, Hugo
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.017, -95.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393206.